MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE PDT DIRECTIONAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE PDT DIRECTIONAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/133/080
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that on a surgical tracheostomy of an intensive care patient, before making an incision in the trachea, the outer leg is always checked according to routine.During this check, no hood leakage was detected without external influence, i.E.The cuff was not broken before.Additional information received via customer response email 12-oct-2022: product fault is for a leak.Resolved using a new tube size 7.No patient injury was reported.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.Two product sample were received for evaluation.Visual and functional testing was performed.Results: rips was detected in cuff for two samples and a leakage was detected; complaint was confirmed.The root cause of the reported issue was found to be the cuff was damaged during the use of the product since no leaks were reported in the pre-use check and according to the instructions for use the cuff could be damaged due to cuff nicks from teeth or instrumentation during intubation.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
PORTEX BLUE LINE PDT DIRECTIONAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
rosengatan
minneapolis, MN 55442
MDR Report Key15709867
Report Number3012307300-2022-26576
Device Sequence Number12045106
Product Code BTR
UDI-Device Identifier15019315020377
UDI-Public15019315020377
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2023
Device Model Number100/133/080
Device Catalogue Number100/133/080
Device Lot Number3598049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceWhite